Alert archive / West Virginia / Wind Chill Advisories in 2017
Wind Chill Advisory 4, NWS Charleston, WV
NWS Charleston, WV issued this wind chill advisory at Dec 11, 2017, 1:05 PM EST for 5 counties in West Virginia. It took effect at Dec 12, 2017, 4:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2017, 1:05 PM EST (18:05 UTC)
- In effect from
- Dec 12, 2017, 4:00 PM EST
- Expired
- Dec 13, 2017, 1:00 PM EST
- In force
- 21 hr
- Issued by
- NWS Charleston, WV
Counties Fayette County, WV, Nicholas County, WV, Pocahontas County, WV, Randolph County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 112 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
930 WWUS41 KRLX 111805 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 105 PM EST Mon Dec 11 2017 WVZ518-520-522>526-120215- /O.NEW.KRLX.WW.Y.0013.171212T1200Z-171213T1200Z/ /O.NEW.KRLX.WC.Y.0004.171212T2100Z-171213T1800Z/ Southeast Fayette-Southeast Nicholas-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Meadow Bridge, Richwood, Snowshoe, Marlinton, Elkins, and Harman 105 PM EST Mon Dec 11 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 7 AM EST WEDNESDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 1 PM EST WEDNESDAY... * WHAT...Snow expected. Very cold wind chills expected. Plan on slippery road conditions. Total snow accumulations of 2 to 4 inches, with localized amounts up to 7 inches, are expected. Expect wind chills to range from 10 above zero to 20 below zero. * WHERE...Portions of northeast and southeast West Virginia. * WHEN...For the Winter Weather Advisory, from 7 AM Tuesday to 7 AM EST Wednesday. For the Wind Chill Advisory, from 4 PM Tuesday to 1 PM EST Wednesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
6 follow-up statements
320 WWUS41 KRLX 120149 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 849 PM EST Mon Dec 11 2017 WVZ518-520-522>526-121000- /O.CON.KRLX.WW.Y.0013.171212T1200Z-171213T1200Z/ /O.CON.KRLX.WC.Y.0004.171212T2100Z-171213T1800Z/ Southeast Fayette-Southeast Nicholas-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Meadow Bridge, Richwood, Snowshoe, Marlinton, Elkins, and Harman 849 PM EST Mon Dec 11 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO 7 AM EST WEDNESDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 1 PM EST WEDNESDAY... * WHAT...Snow and blowing snow expected, along with very cold wind chills. Plan on the potential for slippery road conditions. Total snow accumulations of 3 to 5 inches, with localized amounts up to 8 inches, are expected. Expect wind chills to range from the single digits above zero to 20 below zero. * WHERE...Portions of northeast and southeast West Virginia. * WHEN...For the Winter Weather Advisory, from 7 AM Tuesday to 7 AM EST Wednesday. For the Wind Chill Advisory, from 4 PM Tuesday to 1 PM EST Wednesday. * ADDITIONAL DETAILS...Winds gusting as high as 40 mph will cause areas of blowing and drifting snow, creating reduced visibilities. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means periods of snow and blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves and dress in layers. $$
457 WWUS41 KRLX 120829 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 329 AM EST Tue Dec 12 2017 WVZ516-121630- /O.EXA.KRLX.WW.Y.0013.171212T1200Z-171213T1200Z/ Southeast Raleigh- Including the city of Beckley 329 AM EST Tue Dec 12 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST WEDNESDAY... * WHAT...Snow and blowing snow expected and also below zero wind chills. Plan on slippery road conditions. In addition, areas of poor visibility are expected. Total snow accumulations of 2 to 3 inches are expected. Expect wind chills as low as 5 below zero late tonight into Wednesday morning. * WHERE...Southeast Raleigh County. * WHEN...From 7 AM this morning to 7 AM EST Wednesday. * ADDITIONAL DETAILS...Winds gusting as high as 35 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means periods of snow and blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ WVZ518-520-522>526-121630- /O.CON.KRLX.WW.Y.0013.171212T1200Z-171213T1200Z/ /O.CON.KRLX.WC.Y.0004.171212T2100Z-171213T1800Z/ Southeast Fayette-Southeast Nicholas-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Meadow Bridge, Richwood, Snowshoe, Marlinton, Elkins, and Harman 329 AM EST Tue Dec 12 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST WEDNESDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST WEDNESDAY... * WHAT...Snow and blowing snow expected. Very cold wind chills expected. Plan on difficult travel conditions. Tree branches could fall as well. Total snow accumulations of 3 to 5 inches, with localized amounts up to 7 inches, are expected. Expect wind chills to range from 10 above zero to 15 below zero. * WHERE...Portions of northeast and southeast West Virginia. * WHEN...For the Winter Weather Advisory, from 7 AM this morning to 7 AM EST Wednesday. For the Wind Chill Advisory, from 4 PM this afternoon to 1 PM EST Wednesday. * ADDITIONAL DETAILS...Winds gusting as high as 45 mph will cause areas of blowing and drifting snow. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means periods of snow and blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Kistner
034 WWUS41 KRLX 121444 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 944 AM EST Tue Dec 12 2017 WVZ518-520-522>526-122245- /O.CON.KRLX.WW.Y.0013.000000T0000Z-171213T1200Z/ /O.CON.KRLX.WC.Y.0004.171212T2100Z-171213T1800Z/ Southeast Fayette-Southeast Nicholas-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Meadow Bridge, Richwood, Snowshoe, Marlinton, Elkins, and Harman 944 AM EST Tue Dec 12 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST WEDNESDAY... * WHAT...Snow and blowing snow expected. Very cold wind chills expected. Plan on difficult travel conditions. Total snow accumulations of 2 to 5 inches are expected. Expect wind chills to range from 10 above zero to 15 below zero. * WHERE...Portions of northeast and southeast West Virginia. * WHEN...For the Winter Weather Advisory, through 7 AM EST Wednesday. For the Wind Chill Advisory, from 4 PM this afternoon to 1 PM EST Wednesday. * ADDITIONAL DETAILS...Winds gusting as high as 45 mph will cause areas of blowing and drifting snow. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means periods of snow and blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ WVZ516-122245- /O.CON.KRLX.WW.Y.0013.000000T0000Z-171213T1200Z/ Southeast Raleigh- Including the city of Beckley 944 AM EST Tue Dec 12 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Snow and blowing snow expected and also below zero wind chills. Plan on slippery road conditions. Total snow accumulations of 1 to 3 inches are expected. Expect wind chills as low as 5 below zero late tonight into Wednesday morning. * WHERE...Southeast Raleigh County. * WHEN...Through 7 AM EST Wednesday. * ADDITIONAL DETAILS...Winds gusting as high as 35 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means periods of snow and blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
464 WWUS41 KRLX 121841 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 141 PM EST Tue Dec 12 2017 WVZ518-520-522>526-130245- /O.CON.KRLX.WW.Y.0013.000000T0000Z-171213T1200Z/ /O.CON.KRLX.WC.Y.0004.171212T2100Z-171213T1800Z/ Southeast Fayette-Southeast Nicholas-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Meadow Bridge, Richwood, Snowshoe, Marlinton, Elkins, and Harman 141 PM EST Tue Dec 12 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY... * WHAT...Snow and blowing snow expected. Very cold wind chills expected. Plan on difficult travel conditions. Total snow accumulations of 2 to 6 inches are expected. Expect wind chills to range from 10 above zero to 20 below zero. * WHERE...Portions of northeast and southeast West Virginia. * WHEN...For the Winter Weather Advisory, through 7 AM EST Wednesday. For the Wind Chill Advisory, from 4 PM this afternoon to 1 PM EST Wednesday. * ADDITIONAL DETAILS...Winds gusting as high as 35 mph will cause areas of blowing and drifting snow. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means periods of snow and blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ WVZ516-130245- /O.CON.KRLX.WW.Y.0013.000000T0000Z-171213T1200Z/ Southeast Raleigh- Including the city of Beckley 141 PM EST Tue Dec 12 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Snow and blowing snow expected and also below zero wind chills. Plan on slippery road conditions. Total snow accumulations of 1 to 3 inches are expected. * WHERE...Southeast Raleigh County. * WHEN...Through 7 AM EST Wednesday. * ADDITIONAL DETAILS...Winds gusting as high as 35 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means periods of snow and blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
967 WWUS41 KRLX 130159 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 859 PM EST Tue Dec 12 2017 WVZ518-520-522>526-131000- /O.CON.KRLX.WC.Y.0004.000000T0000Z-171213T1800Z/ /O.CON.KRLX.WW.Y.0013.000000T0000Z-171213T1200Z/ Southeast Fayette-Southeast Nicholas-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Meadow Bridge, Richwood, Snowshoe, Marlinton, Elkins, and Harman 859 PM EST Tue Dec 12 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Snow and blowing snow occurring. Very cold wind chills expected. Plan on slippery road conditions. In addition, areas of poor visibility are expected. Additional snow accumulations of up to 2 inches are expected. Expect wind chills to range from 10 above to 20 below zero. * WHERE...Portions of northeast and southeast West Virginia. * WHEN...For the Winter Weather Advisory, until 7 AM EST Wednesday. For the Wind Chill Advisory, until 1 PM EST Wednesday. * ADDITIONAL DETAILS...Winds gusting as high as 35 mph will cause areas of blowing and drifting snow. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means periods of snow and blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ WVZ516-131000- /O.CON.KRLX.WW.Y.0013.000000T0000Z-171213T1200Z/ Southeast Raleigh- Including the city of Beckley 859 PM EST Tue Dec 12 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of up to one inch are expected. * WHERE...Southeast Raleigh County. * WHEN...Until 7 AM EST Wednesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
627 WWUS41 KRLX 130805 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 305 AM EST Wed Dec 13 2017 WVZ518-520-522>526-131615- /O.CAN.KRLX.WW.Y.0013.000000T0000Z-171213T1200Z/ /O.CON.KRLX.WC.Y.0004.000000T0000Z-171213T1800Z/ Southeast Fayette-Southeast Nicholas-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Meadow Bridge, Richwood, Snowshoe, Marlinton, Elkins, and Harman 305 AM EST Wed Dec 13 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 above zero to 20 below zero. * WHERE...Portions of northeast and southeast West Virginia. * WHEN...Until 1 PM EST this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ WVZ516-130915- /O.CAN.KRLX.WW.Y.0013.000000T0000Z-171213T1200Z/ Southeast Raleigh- Including the city of Beckley 305 AM EST Wed Dec 13 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow showers are coming to an end across the area and little to no additional snowfall accumulation is expected. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Dec 11, 9:48 AM EST, 3 hours 17 minutes earlier.
Area forecast discussion, Dec 11, 9:48 AM EST, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Charleston WV 948 AM EST Mon Dec 11 2017 .SYNOPSIS... Next upper trough and cold front move in tonight, with a stronger upper trough on Tuesday. Another cold shot arrives late next week. && .NEAR TERM /THROUGH TONIGHT/... As of 945 AM Monday... No changes were made at this time. Current forecast is on track. As of 545 AM Monday... Had to make some minor tweaks to sky cover and the low temp forecast for this morning. One is a direct result of the other, as we have had some persistent cloud cover across the north this morning and temperatures were averaging about 5 to 7 degrees warmer than previously forecast for this morning. Other than that, it still looks to be a mostly quiet weather day before our next system moves in early tomorrow morning. As of 350 AM Monday... Warm southwesterly flow across the region today out ahead of an approaching cold front. Highs will be close to normal values today, which will be welcomed after the chilly weekend we saw. However, we won't get to experience a reprieve in the cold temperatures for long. All guidance is in good agreement that a strong cold front should reach the Ohio River before 09Z Tuesday. For the most part, any weather with this front should hold off until the very late in the near term period between 06Z and 12Z Tuesday. Cold air moves in quickly aloft as axis of upper trough sinks overhead. Will likely start seeing scattered snow showers popping up across the entire area before 12Z out ahead of the front. Accumulations will be quite light though for this time period and will generally be confined to the higher elevations and favorable upslope areas of the NE Mountains. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... As of 335 AM Monday... Models continue to indicate a clipper-type system will move away from the region on Tuesday with gusty northwest winds bringing in another round of cold air. Everything points to a decent mountain snow event Tuesday and Tuesday night as moisture and lift in the dendritic growth zone combine. Models also indicate winds could be quite strong with wind gusts across the lowland counties in the 20 to 25 mph range and in excess of 30 mph across the mountain counties. Would not be too surprised to see some gusts near 40 mph across the highest elevations. Combination of colder air and these gusty winds will make it feel even colder with wind chill values below zero in the mountains and in the single digits Tuesday night. Went with model blend for max temps Tuesday and Wednesday as well as lows Tuesday night. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... As of 335 AM Monday... Another system swings through during this period. However. models are somewhat different with the timing and the track of the feature. Because of this uncertainty, have gone with the model blend for the forecast. Cold air remains in place for Thursday and Friday with warmer weather anticipated for Saturday and Sunday. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... As of 945 AM... Current forecast on track. No changes were needed. As of 610 AM Monday... Still some VFR ceilings persisting across Northern sites this morning, but those should break up in the next few hours. There after, we are looking little to no restrictions until early Tuesday. A cold front approaches the Ohio Valley during the early morning hours on Tuesday and will spread scattered snow showers into the entire region, although timing of their arrival may be after 12Z tomorrow. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z TUESDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Arrival of snow showers and lower ceilings early tomorrow morning may vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02 EST 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY H H H H H H H H H H H M PKB CONSISTENCY M M H H H H H H H H H M CKB CONSISTENCY H H H H H H H H H H H M AFTER 12Z TUESDAY... Tuesday is forecast to have scattered snow showers across the entire area and IFR conditions will be possible at times, especially in the mountains through Wednesday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JSH/MPK NEAR TERM...JB/MPK SHORT TERM...JSH LONG TERM...JSH AVIATION...JB/MPK
Hazardous weather outlook, Dec 11, 10:27 AM EST, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1027 AM EST Mon Dec 11 2017 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>519-524-121530- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Pocahontas- 1027 AM EST Mon Dec 11 2017 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Snow squalls will be possible on Tuesday. Depending on the timing, these squalls could affect the afternoon commute and make for hazardous driving conditions at times. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WVZ520>523-525-526-121530- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Northwest Randolph-Southeast Randolph- 1027 AM EST Mon Dec 11 2017 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A strong system may bring multiple winter hazards to the area on Tuesday through Wednesday morning. Snow, combined with strong wind gusts and bitter wind chills is expected across the mountains. Winter weather headlines may be needed at a later time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 1:05 PM EST | Winter Weather Advisory | RLX | Fayette, Nicholas, Pocahontas, Raleigh, Randolph, Webster | 38 hr |
Nearby
Wind Chill Advisories in West Virginia, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.